MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 6H HD/5H SHAFT/RT; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 6H HD/5H SHAFT/RT; PLATE, FIXATION, BONE
Model Number 04.111.650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is an unknown date in 2019.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, patient complained of spontaneous pain and deformity.Radiography showed that the plate was broken.Initially, patient underwent radius osteotomy for stretching and correction of bilateral madelung deformity, and osteotomy with ulna shortening on (b)(6) 2019.Concomitant devices: screws (part: unknown, lot: unknown, quantity: unknown).This report is for a 2.4mm titanium variable angle locking compression plate 2-column volar distal radius plate.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
Update revision surgery and hardware removal occurred (b)(6) 2019.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4: device history lot part: 04.111.650, lot: 9210788, manufacturing site: mezzovico, release to warehouse date: 01.Dec.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: concomitant devices reported: unknown cortical screw (part #: unknown, lot #: unknown, quantity: 1).Unknown locking screws (part #: unknown, lot #: unknown, quantity: 7).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G5: device is not distributed in the united states but is similar to device marketed in the usa.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part: 04.111.650, lot: 9210788, manufacturing site: mezzovico, release to warehouse date: 01.Dec.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: 09/02/2019: updated ed: we received the report of dr.(b)(6) regarding a possible material bankruptcy that occurred in the patient acsp.It was implanted with lcp radial distal 2.4 and straight plate lcp 3.5 7 holes on (b)(6) 2019.Below is a doctor's report: ¿patient with bilateral madelung deformity.She underwent surgical treatment for the left wrist in 2018.For patient satisfaction, surgery was scheduled for (b)(6) 2019.Radius osteotomy was performed for stretching and correction of the deformity, and osteotomy with ulna shortening.I got a call from mário lioni hospital, who is in the emergency room complaining of pain and deformity in the right wrist.Radiography showed fracture of the plaque.Patient denies trauma, said he had spontaneous pain and deformity, but did not need the day and how it happened, so i request analysis of the material.¿ the sample of the material is held by the patient.This complaint involves ten (10) devices.10/23/2019: updated event description: concomitant devices reported: unknown cortical screw (part #: unknown, lot #: unknown, quantity: 1) and unknown locking screws (part #: unknown, lot #: unknown, quantity: 7).This complaint involves one (1) devices.Investigation flow: damage.Visual inspection: va-lcp-2-column drp2.4 volar r shaft 5ho was received at us cq.Upon visual inspection at cq, it is observed that the device was broken into two pieces at the third hole.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the reported complaint is being confirmed.Dimensional inspection dimensional inspection of the received device was performed at cq.The thickness of the device near broken location was within specification.Document/specification review.The following drawing(s) was reviewed; review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The complaint device was observed to be broken off at the third hole, thus confirming the complaint.While a definitive root cause could not be identified, it is possible that an unintended force like falling or external pressure might have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 6H HD/5H SHAFT/RT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8939480
Report Number8030965-2019-67781
Device Sequence Number329016
Product Code HRS
UDI-Device Identifier10886982101907
UDI-Public(01)10886982101907
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.111.650
Device Catalogue Number04.111.650
Device Lot Number9210788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/30/2019
10/23/2019
01/28/2020
02/19/2020
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/25/2019
10/25/2019
02/13/2020
02/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX; UNK - SCREWS: LOCKING; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;